Couldn't find what you looking for?

TRY OUR SEARCH!

Has anyone switched from Fentanyl patches to an oral med? I am on Fentanyl 75mcg/hr patches every 48 hrs and want to get off them. I would like to switch to an oral med and then titrate down to get off. Has anyone done this?

Loading...

Hi, 

can't say I've been in your situation, but if you don't mind me asking - why do you feel  oral painkilllers would be better than the patch? The one problem I see and that is from my experence - most painkillers, especially the stronger ones, are really really tough for your stomach. I ended up getting a stomach ulcer and I'm not saying that's what happens to all people, but just be caustious - patch has it's benefits, too, 

Wish you all the best, 

Nicole

Reply

Loading...


Thanks, nikols for responding. There are actually a lot of reasons I want to get off Fentanyl patches. I have been on the patch for 15 yrs & I'm having alot of side effects. I feel terrible-fatigued, anxious,short of breath, excessive sweating (I drip) etc. I am sick all the time..I'm lucky if I can be up doing things 2 hrs a day, otherwise I'm on the couch or in bed. It's not a life. I have had many tests done to figure out what is causing this, and the only thing the drs have come up with is possible hyperparathyroid (not related to the thyroid other than it is located behind the thyroid). It regulates calcium in your body. That could account for all of my symptoms, but because I do not have the typical high calcium levels that usually goes with hyperparathyroidism, they don't want to do surgery yet. So I want to get off the patch to see if it is the fentanyl that's causing all the problems. When I sweat, (and I sweat all the time-it could be 30 degrees out & I sweat) my body temp is up, and I probably metabolize more than normal amts of fentanyl. Then when I stop sweating, I am not absorbing the same amount, so I have W/D symptoms. Half the time I take my oral breakthrough med, I'm taking it because of the w/d feelings. I'm not having that much pain. So, some people advise you to get off Fentanyl, either by weaning down, or exchanging the patch for something else. Apparently it is easier to wean down on shorter acting meds-Fentanyl has a half-life of up to 27 hrs, and can stay in your system for months. I am too sick to tolerate weaning and being in w/d all the time. Also, the cost of fentanyl is high. I have insurance, but I still have to pay $150/month.
I wish I never started this drug. At first, and actually for about 5 yrs., it worked wonderfully. But now, I think it is causing too many problems, and it's time to see if Fentanyl is causing, or adding to all my problems.
Reply

Loading...


Hi... I have recently switched to oral meds. the patch was POISIONING me....I took norco to help ease the w/d a bit. the withdrawls are AWFUL to go through. it's been 32 days without the patch.. still nausiated, funny in the head and no energy. I went from the 75 mcg down to 50 mcg over a month then to 25 mcg for nine days.. the Dr didn't give me a lesser dose so, I went cold turkey. I'm not suggesting that you go cold turkey. Just wanted to let you know ALOT of your symptoms are the same as I had.
Reply

Loading...